| Model Number |
CC60WF |
| Medical Device Problem Code |
Optical Decentration (1360)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
09/19/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A facility representative reported that during the intraocular lens (iol) implantation the lens was not centered in the eye.The lens was explanted and procedure completed with new lens.Additional information has been requested.
Additional Manufacturer Narrative
The lens was returned positioned incorrectly (posterior surface up) in the lens case inside the lens carton.Solution was dried on the lens.One haptic was broken in the distal tip area.The broken haptic portion was not returned.The anterior optic edge was gouged.A line of damage travelled in front of the gouged edge damage.The linear damage was scratched, gouged and cracked, travelling toward the anterior optic center.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that a non-qualified cartridge was used.The diopter of this lens company model is only qualified for use in the company cartridge.The handpiece and viscoelastic are qualified for use with this lens if used with a qualified cartridge.The product investigation could not identify a root cause for the reported complaint of "iol would not center in eye".The lens was returned with optic edge and surface damage, along with broken haptic tip damage.It is unknown if the lens damage was present after insertion into the eye or occurred while removing the lens from the eye.If the haptic had become broken during delivery, the damaged lens could potentially not achieve proper positioning in the eye.Per the instructions for use (ifu): after surgical insertion into the eye, the lens gently unfolds to a full-size lens body.The haptics provide proper positioning of the lens optic within the capsular bag.A failure to follow the instructions (ifu) was noted.A non-qualified cartridge was used.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).